Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 40, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jun 5, 2016, 3:36 AM CDT. It took effect at Jun 5, 2016, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2016, 3:36 AM CDT (08:36 UTC)
- In effect from
- Jun 5, 2016, 1:00 PM CDT
- Expired
- Jun 5, 2016, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
914 WHUS73 KGRB 050836 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 336 AM CDT SUN JUN 5 2016 ...DENSE FOG CONTINUES ALONG THE LAKE MICHIGAN SHORELINE EARLY THIS MORNING AND GUSTY WINDS EXPECTED THIS AFTERNOON OVER THE WATERS OF GREEN BAY... .LIGHT WINDS COMBINED WITH A MOIST AIR MASS HAS RESULTED IN THE FORMATION OF DENSE FOG OVER AND NEAR THE NEARSHORE WATERS OF LAKE MICHIGAN. AS WINDS BECOME OFFSHORE TOWARDS SUNRISE...THE FOG SHOULD GRADUALLY IMPROVE. THIS AFTERNOON...AS WINDS BECOME STRONGER OUT OF THE WEST...GUSTY WINDS COULD POSE HAZARDS TO INEXPERIENCED MARINERS WITH SMALL CRAFT ON THE BAY OF GREEN BAY. LMZ521-522-051645- /O.NEW.KGRB.SC.Y.0040.160605T1800Z-160606T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 336 AM CDT SUN JUN 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * WINDS...SUSTAINED WINDS OF 10 TO 20 KTS ARE EXPECTED...BUT ALSO WITH FREQUENT GUSTS TO AROUND 25 KTS. ADDITIONALLY...POTENTIAL THUNDERSTORMS CREATES THE POSSIBILITY OF EVEN STRONGER WINDS IN AND NEAR ANY STORMS THAT MAY DEVELOP. * WAVES...GENERALLY EXPECTED TO 1 TO 2 FEET...WITH THE HIGHEST WAVES TOWARDS THE EASTERN SHORE OF THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-051200- /O.EXT.KGRB.MF.Y.0008.000000T0000Z-160605T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 336 AM CDT SUN JUN 5 2016 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... * VISIBILITY...LESS THAN 1 MILE...WITH MANY PLACES LESS THAN 1/4 MILE. CONDITIONS SHOULD GRADUALLY IMPROVE TOWARDS SUNRISE AS DRIER...WESTERLY WINDS SHOULD BECOME MORE ESTABLISHED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
129 WHUS73 KGRB 051213 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 713 AM CDT SUN JUN 5 2016 ...DENSE FOG HAS DISSIPATED NEAR THE LAKE MICHIGAN SHORE BUT GUSTY WINDS EXPECTED THIS AFTERNOON OVER THE WATERS OF GREEN BAY... .A CHANGE IN WINDS HAS RESULTED IN THE DISSIPATION OF DENSE FOG OVER THE LAKE MICHIGAN NEARSHORE WATERS...AND THE THE DENSE FOG ADVISORY HAS BEEN ALLOWED TO EXPIRE. THIS AFTERNOON...AS WINDS BECOME STRONGER OUT OF THE WEST...GUSTY WINDS COULD POSE HAZARDS TO INEXPERIENCED MARINERS WITH SMALL CRAFT ON THE BAY OF GREEN BAY. LMZ541>543-051315- /O.EXP.KGRB.MF.Y.0008.000000T0000Z-160605T1200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 713 AM CDT SUN JUN 5 2016 ...DENSE FOG ADVISORY HAS EXPIRED... WITH THE DISSIPATION OF WIDESPREAD DENSE FOG...THE ADVISORY HAS EXPIRED. $$ LMZ521-522-052015- /O.CON.KGRB.SC.Y.0040.160605T1800Z-160606T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 713 AM CDT SUN JUN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WINDS...SUSTAINED WINDS OF 10 TO 20 KTS ARE EXPECTED...BUT ALSO WITH FREQUENT GUSTS TO AROUND 25 KTS. ADDITIONALLY... POTENTIAL THUNDERSTORMS CREATES THE POSSIBILITY OF EVEN STRONGER WINDS IN AND NEAR ANY STORMS THAT MAY DEVELOP. * WAVES...GENERALLY EXPECTED TO 1 TO 2 FEET...WITH THE HIGHEST WAVES TOWARDS THE EASTERN SHORE OF THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
939 WHUS73 KGRB 051520 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1020 AM CDT SUN JUN 5 2016 ...GUSTY WEST TO NORTHWEST WINDS OVER THE WATERS OF GREEN BAY... .GUSTY WEST TO NORTHWEST WINDS COULD POSE A HAZARD TO INEXPERIENCED MARINERS WITH SMALL CRAFT ON THE BAY OF GREEN BAY. LMZ521-522-060000- /O.CON.KGRB.SC.Y.0040.160605T1800Z-160606T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1020 AM CDT SUN JUN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS WILL BE FROM THE WEST TO NORTHWEST AT 10 TO 20 KTS...WITH FREQUENT GUSTS TO AROUND 25 KTS. * WAVES WILL BE 1 TO 3 FEET...WITH THE HIGHEST WAVES TOWARDS THE EASTERN SHORE OF THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
071 WHUS73 KGRB 052023 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 323 PM CDT SUN JUN 5 2016 ...GUSTY WEST TO NORTHWEST WINDS OVER THE WATERS OF GREEN BAY... .GUSTY WEST TO NORTHWEST WINDS COULD POSE A HAZARD TO INEXPERIENCED MARINERS WITH SMALL CRAFT ON THE BAY OF GREEN BAY THROUGH THIS EVENING. LMZ521-522-060000- /O.CON.KGRB.SC.Y.0040.000000T0000Z-160606T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 323 PM CDT SUN JUN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS WILL BE FROM THE WEST TO NORTHWEST AT 10 TO 20 KTS... WITH GUSTS TO AROUND 25 KTS THROUGH THIS EVENING. * WAVES WILL BE 1 TO 2 FEET...WITH THE HIGHEST WAVES TOWARDS THE EASTERN SHORE OF THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 4, 10:41 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 4, 10:41 PM CDT, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1041 PM CDT SAT JUN 4 2016 Updated aviation portion for 06Z TAF issuance .UPDATE... Issued at 913 PM CDT Sat Jun 4 2016 Intensity and coverage of the showers and storms have lowered the last few hours. Still anticipate scattered showers and perhaps an isolate storm will linger over northeast wisconsin as upper heights continue to fall as the deep upper trough works into the area. Meso data shows some lingering weak mu capes across northeast wisconsin as well. As a result...expect shower activity to very slowly diminish overnight with loss of heating. && .SHORT TERM...Tonight and Sunday Issued at 257 PM CDT Sat Jun 4 2016 Currently monitoring a marginal severe weather threat over central WI, where partial clearing has occurred, CAPE has increased to 800-1000 j/kg, and a warm frontal boundary is situated nearby. Right now, it appears that hail and heavy rainfall will be the main threats, but the non-supercell tornado parameter is highlighting a threat of funnel clouds/weak tornadoes in our far western and southwest counties. Have noticed some weak rotation with a few cells in western WI, but haven't seen any reports of funnel clouds from upstream offices. The convective activity will peak late this afternoon and early evening, especially over our western and southern counties. Despite the passage of the upper trof overnight, a general decrease in shower activity is anticipated due to waning instability. Have pulled the mention of thunder after 03z/Sun. After a general lull in the pcpn late tonight into Sunday morning, expect sct showers and isolated tstms to redevelop in the afternoon as a short-wave trof moves through northern WI. Instability should be fairly weak, so not expecting any strong storms. Used a blend of the better performing guidance sets for temperatures. Lows tonight should be in the upper 40s to middle 50s, with highs on Sunday in the upper 60s to middle 70s. .LONG TERM...Sunday Night Through Saturday Issued at 257 PM CDT Sat Jun 4 2016 Northeast Wisconsin will remain in a relatively cool pattern through the upcoming work week as a broad upper-level low pressure trough over the eastern half of North America slowly transitions east. There is a chance for showers and thunderstorms off and on through the week. A strong upper-level high pressure ridge will expand into the Midwest by the end of the week and temperatures will warm at that time. && .AVIATION...for 06Z TAF Issuance Issued at 936 PM CDT Sat Jun 4 2016 An upper low system with frontal system settling over the state overnight will continue to produce isolated to scattered showers. Patchy mvfr/ifr cigs will become more widespread overnight due to a moist boundary and light winds. Patchy to areas of fog will also likely develop where skies can clear for a few hours. Conditions expected to improve later sunday morning as westerly winds increase. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........TDH SHORT TERM.....Kieckbusch LONG TERM......ML AVIATION.......TDH
Hazardous weather outlook, Jun 4, 7:39 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 739 PM CDT SAT JUN 4 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 739 PM CDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL SLOWLY DIMINISH DURING THE REMAINDER OF THE EVENING HOURS. WHILE STORMS OVERALL HAVE WEAKENED, A FEW STORMS DURING THE REMAINDER OF THE EVENING HOURS MAY CONTAIN LOCALLY HEAVY RAINFALL, SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. THERE IS A CHANCE OF THUNDERSTORMS DURING THE LATTER HALF OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REST OF TONIGHT, BUT SPOTTERS ARE REQUESTED TO REPORT HAIL OR WIND GUSTS OVER 40 MPH. LMZ521-522-541>543-051200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 739 PM CDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS MAINLY THIS EVENING, BUT SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY AFTERNOON. SOME OF THE SHOWERS AND STORMS ON MONDAY COULD PRODUCE GUSTY WINDS AND SMALL HAIL. THERE IS A CHANCE OF THUNDERSTORMS DURING THE LATTER HALF OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD BECOME SEVERE. TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:18 PM CDT | Marine Dense Fog Advisory | GRB | 10 hr | |
| Jun 5, 2:45 PM CDT | Special Weather Statement | GRB | Oneida, Vilas | 60 min |
| Jun 5, 3:43 PM CDT | Special Weather Statement | GRB | Marathon | 47 min |
| Jun 5, 4:01 PM CDT | Special Weather Statement | GRB | Marathon | 29 min |
| Jun 5, 4:27 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Portage, Shawano, Waupaca | 48 min |
| Jun 5, 5:01 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Shawano, Waupaca | 59 min |
| Jun 5, 5:14 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 46 min |
| Jun 5, 5:42 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano | 33 min |
| Jun 5, 5:44 PM CDT | Special Marine Warning | GRB | 61 min | |
| Jun 5, 5:55 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 50 min |
| Jun 5, 6:05 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc | 40 min |
| Jun 5, 6:42 PM CDT | Special Marine Warning | GRB | 33 min | |
| Jun 5, 6:56 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida | 49 min |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.